MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FAST-FIX 360 KPSC AND SLOTTED CANNULA; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. FAST-FIX 360 KPSC AND SLOTTED CANNULA; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72202674
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a meniscus repair using the fast-fix 360, when the cut of the suture has to be done, the cutter didn¿t cut.Both ts were removed and a backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
One ed72202674 fast-fix 360 kpsc- knot pusher slotted cannula set used for treatment, was not returned for evaluation.Due to product unavailability, the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation were limited without evaluation of physical product.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Influences that could compromise product performance or integrity that are unrelated to manufacture include: inadvertent twisting triggering deployment ring during removal from packaging.Use inconsistent with instruction for use recommendations.Slack vs.Taught suture during cutting.Inadvertent twisting or bending of the product.Difficulty with reaching the desired tissue location.Entanglement with other instruments or devices.Product met specifications upon release to distribution.Complaint history review found no other report for this lot.

Brand Name
FAST-FIX 360 KPSC AND SLOTTED CANNULA
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8679126
Report Number1219602-2019-00660
Device Sequence Number14006178
Product Code NBH
UDI-Device Identifier00885554023169
UDI-Public00885554023169
Combination Product (Y/N)N
Initial Reporter CountryMK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202674
Device Lot Number507565508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1